Texas, 2015

Tornadoes and Flash Flooding in Texas, May 25, 2015

May 25, 2015 · NWS EWX · 28 events in 12 counties and zones

An upper level low moved into the central plains and a shortwave trough moved across Texas. The low level airmass remained very moist and the result was thunderstorms that produced heavy rain and isolated severe weather.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
2
Injuries
1
Property damage
$19 million
Crop damage
None recorded
Events
28

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS EWX wrote it up.

An upper level low moved into the central plains and a shortwave trough moved across Texas. The low level airmass remained very moist and the result was thunderstorms that produced heavy rain and isolated severe weather.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before the first event at May 25, 2:40 AM CST, 2 hours 39 minutes earlier.

Area forecast discussion, May 25, 2:40 AM CST, 2 hours 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
340 AM CDT MON MAY 25 2015

.SHORT TERM (TODAY THROUGH TUESDAY)...
THE ATMOSPHERE IS GETTING READY FOR ANOTHER ROUND OF SHOWERS AND
THUNDERSTORMS FOR THIS MORNING AND AFTERNOON...SOME OF WHICH COULD
HAVE HEAVY RAIN AND BE SEVERE. CURRENTLY ON WATER VAPOR IMAGERY
AND PER 00Z UPPER AIR ANALYSIS A COMPACT BUT STRONG SHORTWAVE
TROUGH CAN BE SEEN BEGINNING TO MOVE INTO WEST TEXAS. LOOKING AT
WATER VAPOR SHOWS US THAT THERE ARE TWO AREAS WHERE UPPER LIFT
WILL BE MAXIMIZED WITH THE FIRST BEING OVER WEST TEXAS IS CLOSER
PROXIMITY TO THE LOW. THE SECOND AREA OF ENHANCED LIFT IS FARTHER
SOUTH...JUST WEST OF OUR WESTERN COUNTIES. PER LATEST RADAR
IMAGERY...WE ARE ALREADY SEEING CONVECTIVE DEVELOPMENT ABOUT 40
MILES WEST OF DEL RIO. MORNING HIGH-RES MODEL GUIDANCE SHOWS THESE
TWO AREAS OF LIFT QUITE WELL AND KEEP AN AXIS OF THE MOST ACTIVITY
FOLLOWING A WSW TO ENE TRACK FROM THE RESPECTIVE ORIGINS. THIS
WOULD BRING HIGH COVERAGES OF SHOWERS AND STORMS TO NORTH OF OUR
CWA FROM THE NORTHERN PIECE AND A GOOD SWATH OF SHOWERS AND STORMS
ACROSS OUR CWA LATER THIS MORNING AND AFTERNOON. THE TIMING OF
THIS IS A BIT FASTER THAN PREVIOUS THOUGHT WITH THE MAIN ACTIVITY
TO THE I-35 CORRIDOR AROUND 18Z. FOR THE MORNING HOURS...THINK THE
ACTIVITY WILL FOLLOW THE EXPECTED MOTION QUITE WELL...BUT BY THE
AFTERNOON...CONVECTIVE OUTFLOW BOUNDARIES COULD LEAD TO MORE
CHAOTIC DEVELOPMENT AND STORM MOTIONS...AND COVERAGE OF ACTIVITY
IS EXPECTED TO INCREASE ACROSS THE EASTERN COUNTIES. WITH THIS
EXPECTED SCENARIO...THE BEST COVERAGE WOULD BE ACROSS THE EDWARDS
PLATEAU AND HILL COUNTRY THROUGH THE LATE MORNING HOURS...BEFORE
ENCOMPASSING MUCH OF THE AREA THIS AFTERNOON.

CURRENT GOES PWAT ANALYSIS SHOWS THE ATMOSPHERE IS SLIGHTLY DRIER
THAN THE LAST RAINFALL EVENT AND THIS WILL HELP KEEP RAIN TOTALS
DOWN. HOWEVER...GIVEN THE EXPECTED COVERAGE OF CONVECTION...1-4
INCHES OF RAIN WILL BE POSSIBLE WITH ISOLATED HIGHER AMOUNTS.
THESE AMOUNTS WILL NOT OCCUR FOR EVERYONE...BUT THE POTENTIAL IS
THERE. IT WILL NOT TAKE A LOT OF RAINFALL TO CAUSE ADDITIONAL
FLOODING SO EVERYONE NEEDS TO BE WEATHER AWARE TODAY. GIVEN THE
CONVECTION ALREADY ONGOING WEST OF THE RIO GRANDE...WENT AHEAD AND
INCLUDED THE REST OF THE CWA IN THE FLASH FLOOD WATCH AND MOVED UP
THE START TIME TO 11Z OR 6AM.

THE ATMOSPHERE WILL BE EXTREMELY UNSTABLE TODAY AND WITH PLENTY
OF SHEAR...SEVERE STORMS ARE LIKELY. THE MAIN THREATS WILL BE
LARGE HAIL INITIALLY...BUT DAMAGING WINDS CAN ALSO BE EXPECTED.
THE KDFX VAD WIND PROFILE AND SPC MESOANALYSIS INDICATE PLENTY OF
LOW-LEVEL SHEAR WITH TURNING FOR ISOLATED TORNADOES AS WELL. THE
THREAT FOR TORNADOES WILL CONTINUE EAST THROUGH THE AFTERNOON
HOURS. IN ADDITION TO THE FLOODING THREAT WE WILL HAVE A DECENT
SEVERE THREAT AND SPC HAS PLACED MUCH OF THE CWA IN AN ENHANCED
RISK WITH THE REST OF THE AREA IN SLIGHT. WITH THE ACTIVITY
CURRENTLY JUST WEST OF THE RIO GRANDE...SOME SORT OF CONVECTIVE
WATCH MAY BE NEEDED LATER THIS MORNING. AGAIN...BE WEATHER AWARE
ON THE HOLIDAY WITH MULTIPLE WAYS TO GET WEATHER INFORMATION.

STORMS ARE EXPECTED TO BE EAST OF THE CWA BY THE LATE EVENING AND
WILL KEEP SMALL CHANCES OF RAIN IN THE FORECAST FOR THE OVERNIGHT
PERIOD. THERE WILL BE A SMALL CHANCE OF DIURNALLY DRIVEN
CONVECTION TUESDAY AFTERNOON...BUT MOST OF THE FORECAST AREA
SHOULD REMAIN DRY.

&&

.LONG TERM (TUESDAY NIGHT THROUGH SUNDAY)...
SHORTWAVE RIDGING IS EXPECTED ON WEDNESDAY...KEEPING MUCH OF THE
AREA DRY. WEDNESDAY WILL BE ONE OF THE WARMEST DAYS SO FAR THIS
SPRING WITH HIGHS REACHING THE UPPER 80S AND 90S FOR MUCH OF THE
AREA. BY THURSDAY....THE RIDGING IS EXPECTED TO BREAK DOWN AND
MOVE EAST AND WE SHOULD COOL A COUPLE OF DEGREES FOR HIGHS. AS THE
HIGH SHIFTS EAST...ANOTHER UPPER TROUGH IS EXPECTED TO BE MOVING
EAST ACROSS THE WESTERN CONUS. AS THIS SYSTEM NEARS THE
AREA...RAIN CHANCES WILL BE ON THE INCREASE ONCE AGAIN BEGINNING
THURSDAY. MODELS ARE KEEPING THIS LOW AROUND THE AREA THROUGH THE
WEEKEND...SO ANOTHER WET PERIOD IS POSSIBLE ALTHOUGH IT IS TOO
EARLY TO TELL HOW MUCH RAIN WILL FALL OR EXACTLY WHERE.

&&

.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY              81  68  88  73  89 /  80  30  20  20  20
AUSTIN BERGSTROM INTL AIRPORT  81  67  87  72  88 /  80  40  20  20  20
NEW BRAUNFELS MUNI AIRPORT     82  69  87  73  89 /  70  40  20  20  20
BURNET MUNI AIRPORT            80  66  87  71  87 /  80  30  20  20  20
DEL RIO INTL AIRPORT           90  70  91  74  90 /  40  10  -   20  20
GEORGETOWN MUNI AIRPORT        80  68  87  72  88 /  80  30  20  20  20
HONDO MUNI AIRPORT             84  70  88  73  88 /  60  20  20  20  20
SAN MARCOS MUNI AIRPORT        81  68  87  73  88 /  70  40  20  20  20
LA GRANGE - FAYETTE REGIONAL   82  71  87  74  88 /  80  60  20  20  20
SAN ANTONIO INTL AIRPORT       83  70  87  74  88 /  70  30  20  20  20
STINSON MUNI AIRPORT           82  70  88  74  89 /  70  30  20  10  20

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH FROM 10 AM CDT THIS MORNING THROUGH LATE TONIGHT
FOR THE FOLLOWING COUNTIES: ATASCOSA...BANDERA...BASTROP...BEXAR...
BLANCO...BURNET...CALDWELL...COMAL...DE WITT...DIMMIT...FAYETTE...
FRIO...GILLESPIE...GONZALES...GUADALUPE...HAYS...KARNES...KENDALL...
KERR...LAVACA...LEE...LLANO...MEDINA...REAL...TRAVIS...UVALDE...
WILLIAMSON...WILSON...ZAVALA.

&&

MESOSCALE/AVIATION...TB3
SYNOPTIC/GRIDS...HAMPSHIRE
Hazardous weather outlook, May 25, 3:34 AM CST, 1 hour 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
434 AM CDT MON MAY 25 2015

TXZ171>173-183>194-202>209-217>225-228-260945-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
434 AM CDT MON MAY 25 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...TODAY AND TONIGHT.

...FLASH FLOOD WATCH IN EFFECT UNTIL 1 AM TONIGHT...

STRONG TO SEVERE THUNDERSTORMS...CAPABLE OF PRODUCING LARGE
HAIL...DAMAGING WINDS...AND HEAVY RAINFALL WILL BE POSSIBLE THIS
MORNING THROUGH THIS AFTERNOON. AN ISOLATED TORNADO OR TWO CANNOT
BE RULED OUT. RAINFALL TOTALS ARE EXPECTED TO RANGE FROM 1 TO 4
INCHES WITH ISOLATED AMOUNTS OVER 5 INCHES POSSIBLE.

DUE TO THE MULTIPLE WEATHER THREATS POSSIBLE DURING THE MEMORIAL
DAY HOLIDAY...IT IS IMPERATIVE TO STAY AWARE OF THE WEATHER
SITUATION. SINCE MANY WILL LIKELY BE TRAVELING AS PART OF THEIR
HOLIDAY PLANS...KNOW BEFORE YOU GO...WHAT ROADS MAY BE
EXPERIENCING FLOODING AND IF ANY ARE ENCOUNTERED...TURN
AROUND...DONT DROWN. MAKE SURE YOU ARE ABLE TO RECEIVE WARNINGS
FROM YOUR TRUSTED SOURCES VIA RADIO...TELEVISION...OR MOBILE
DEVICE. ENSURE BATTERIES ARE CHARGED IN DEVICES THAT REQUIRE THEM.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

ANOTHER UPPER LEVEL SYSTEM MAY BRING HEAVY RAINFALL TO SOUTH
CENTRAL TEXAS LATE THURSDAY AND LINGER THROUGH THE WEEKEND. IT
WILL BE UNLIKELY THAT THE AREA WILL BE ABLE TO IMPROVE
SUBSTANTIALLY FROM THE RECENT RAINFALL SO MORE FLASH FLOODING
POTENTIAL WILL EXIST AGAIN LATE WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE NEEDED THROUGH THIS AFTERNOON.

TB3

In the hours before

Local storm report, May 25, 5:19 AM CST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
619 AM CDT MON MAY 25 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0619 AM     HAIL             1 SW DEL RIO            29.37N 100.91W
05/25/2015  E1.00 INCH       VAL VERDE          TX   NWS EMPLOYEE

            UPPER AIR OBSERVER REPORTED QUARTER SIZED HAIL IN DEL
            RIO

&&

EVENT NUMBER EWX1500500

TB3

The radar

The Laughlin AFB radar (KDFX), 62 km away, was scanning. The volume nearest the first event began at 11:18 UTC.

Open the radar archive at this moment

Event by event

10 flash flood, 7 tornado, 6 hail, 5 thunderstorm wind. Local standard time, as filed.

Hail, Val Verde

When
May 25, 5:19 AM CST
Where
Val Verde County, 0.6 mi W of Del Rio
Measured
1 in hail
Reported by
NWS Employee
Coordinates
29.370, -100.910

Hail, Edwards

When
May 25, 7:15 AM CST
Where
Edwards County, 15.6 mi E of Carta Vly
Measured
1.5 in hail
Reported by
Trained Spotter
Coordinates
29.810, -100.420

Tornado, Gillespie

When
May 25, 11:33 AM CST to 11:36 AM CST
Where
Gillespie County, 3.34 mi NNE of Coin City to 4.46 mi NW of Blumenthal
Rating
EF1
Path length
2.39 mi
Path width
100 yd
Reported by
NWS Storm Survey
Coordinates
30.246, -98.804

A NWS storm survey team concluded a tornado touched down near Goehmann Ln. on the eastern portions of Fredericksburg. The tornado traveled to the northeast crossing Pedernales Estates Rd. before lifting near Lonesome Trl. Damage was primarily to trees, but a water pump station on Goehmann Ln. lost its roof and one brick wall. Peak winds were estimated at 95 mph.

Hail, Gillespie

When
May 25, 11:33 AM CST
Where
Gillespie County, 0.69 mi S of Fredericksburg
Measured
1 in hail
Reported by
Law Enforcement
Coordinates
30.270, -98.870

Tornado, Blanco

When
May 25, 12:04 PM CST to 12:09 PM CST
Where
Blanco County, 6.44 mi S of Sandy to 2.67 mi W of Round Mtn Arpt
Rating
EF0
Path length
4.85 mi
Path width
200 yd
Reported by
NWS Storm Survey
Coordinates
30.337, -98.493

A NWS storm survey team concluded a tornado touched down near the intersection of Ranch Road 1320 and North Grape Creek. The tornado traveled to the northeast along Ranch Road 1320 eventually crossing Ranch Road 1323 and lifting before Hwy 281. Damage was primarily to numerous trees which were uprooted or suffered damage to large limbs. Two barns were damaged as well. Peak winds were estimated at 85 mph.

Flash Flood, Gillespie

When
May 25, 12:46 PM CST to 1:45 PM CST
Where
Gillespie County, 3.15 mi NNW of Cain City to 2.79 mi NNW of Cain City
Cause
Heavy Rain
Reported by
Amateur Radio
Coordinates
30.244, -98.794

Thunderstorms produced heavy rain that caused flash flooding closing Goehmann Ln. near Fredericksburg.

Tornado, Williamson

When
May 25, 1:45 PM CST to 1:47 PM CST
Where
Williamson County, 3.67 mi W of Georgetown to 3.6 mi WNW of Georgetown
Rating
EF1
Path length
0.33 mi
Path width
100 yd
Property damage
$50,000
Reported by
Emergency Manager
Coordinates
30.638, -97.731

Williamson County Emergency Management assisted in performing a damage survey on a private residence and ranch. Several large oak trees were uprooted and damaged. Minor roof damage was observed on the main ranch house including the chimney which was destroyed. A small garage was severely damaged as the roof was lifted off and thrown approximately 100 yards. A resident on the ranch witnessed the tornado and sheltered in the small garage until the roof was lifted off.

Flash Flood, Llano

When
May 25, 2:15 PM CST to 3:00 PM CST
Where
Llano County, 5.56 mi S of Granite Shoals Lake to 7.18 mi SSW of Kingsland Sunrise Ar
Cause
Heavy Rain
Reported by
CoCoRaHS
Coordinates
30.500, -98.360

Thunderstorms produced heavy rain of 2.29 inches in four hours. This rain caused flash flooding sending creeks out of their banks and flooding roads south of Marble Falls.

Flash Flood, Travis

When
May 25, 2:17 PM CST to 3:35 PM CST
Where
Travis County, 0.91 mi NW of Beecaves to 1.17 mi WSW of Cedar Vly
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
30.310, -97.960

Thunderstorms produced heavy rain that caused flash flooding in the Austin area. There was a high water rescue in the 2900 block of Westlake Dr. Numerous roads were closed around the city including Bee Cave Rd.

Thunderstorm Wind, Travis

When
May 25, 2:25 PM CST
Where
Travis County, 4.56 mi NW of Cele
Measured
52 kt (60 mph) estimated gust
Reported by
Storm Chaser
Coordinates
30.480, -97.570

A thunderstorm produced wind gusts estimated at 60 mph that blew down signs and blew the siding off buildings.

Thunderstorm Wind, Travis

When
May 25, 2:28 PM CST
Where
Travis County, 2.75 mi WNW of Richland
Measured
61 kt (70 mph) measured gust
Reported by
Trained Spotter
Coordinates
30.440, -97.570

A thunderstorm produced wind gusts measured at 61 kts. that blew down fences.

Hail, Travis

When
May 25, 2:34 PM CST
Where
Travis County, Cedar Vly
Measured
0.88 in hail
Reported by
Amateur Radio
Coordinates
30.220, -97.950

Flash Flood, Williamson

When
May 25, 2:50 PM CST to 3:44 PM CST
Where
Williamson County, 1.5 mi NNW of Hutto to 3.89 mi SE of Jarrell Sybert Arpt
Cause
Heavy Rain
Deaths
1 direct, 0 indirect
Property damage
$7.0 million
Reported by
Trained Spotter
Coordinates
30.550, -97.560

Thunderstorms produced heavy rain that caused flash flooding around the county. Numerous roads were closed including Hairy Man Rd. The Bull Run Creek hike and bike trail was flooded. A 55 year old man died when his vehicle was swept away near CR 143 and Hwy 195 north of Georgetown. 38 homes were destroyed and 57 homes sustained major damage. Losses for infrastructure totaled more than 7 million dollars.

Flash Flood, Gillespie

When
May 25, 2:52 PM CST to 3:00 PM CST
Where
Gillespie County, 4.23 mi W of Eckert to 4.73 mi WNW of Eckert
Cause
Heavy Rain
Reported by
COOP Observer
Coordinates
30.430, -98.800

Thunderstorms produced heavy rain that caused flash flooding. Teague Rd. was cut off by Crabapple Creek.

Hail, Travis

When
May 25, 2:58 PM CST
Where
Travis County, 2.38 mi W of Waters Rock
Measured
1 in hail
Reported by
Amateur Radio
Coordinates
30.420, -97.740

A thunderstorm produced nickel to quarter size hail.

Tornado, Bastrop

When
May 25, 3:24 PM CST to 3:33 PM CST
Where
Bastrop County, 2.53 mi W of Cedar Creek to 3.12 mi NNW of Cedar Creek
Rating
EF1
Path length
3.05 mi
Path width
440 yd
Injuries
1 direct, 0 indirect
Reported by
NWS Storm Survey
Coordinates
30.085, -97.542

A NWS storm survey team concluded a tornado touched down just west of Cedar Creek in Bastrop County. The tornado snapped and uprooted many trees. Twelve homes along the path of the tornado were damaged with barns and a large greenhouse destroyed. Peak winds were estimated at 105 mph.

Thunderstorm Wind, Bastrop

When
May 25, 3:29 PM CST
Where
Bastrop County, 0.91 mi NE of Cedar Creek
Measured
52 kt (60 mph) estimated gust
Reported by
Emergency Manager
Coordinates
30.090, -97.490

A thunderstorm produced wind gusts estimated at 60 mph that caused heavy damage to a residential structure.

Flash Flood, Travis

When
May 25, 3:52 PM CST to 4:40 PM CST
Where
Travis County, 2.53 mi NNE of Williamson to 3.09 mi SSW of Cele
Cause
Heavy Rain
Deaths
1 direct, 0 indirect
Property damage
$10 million
Reported by
Emergency Manager
Coordinates
30.263, -97.633

Thunderstorms produced heavy rain that caused flash flooding in Austin. There were multiple water rescues around the city including one along Shoal Creek at House Park. Little Walnut Creek was out of its banks at Dottie Jordan Park where the swimming pool overflowed and water knocked down fences. The Loyola Ln. bridge over Walnut Creek was closed with water covering it. A 23 year old man died when his vehicle was swept away on Jesse Bohls Dr. near Pflugerville. 20 homes sustained major damage across Travis County for this event, while 14 business saw minor flood impacts.

Thunderstorm Wind, Bastrop

When
May 25, 4:05 PM CST
Where
Bastrop County, 1.04 mi WNW of Mc Dade
Measured
56 kt (64 mph) estimated gust
Reported by
Broadcast Media
Coordinates
30.287, -97.245

There were trees reported down in McDade.

Thunderstorm Wind, Bastrop

When
May 25, 4:20 PM CST
Where
Bastrop County, 0.75 mi NW of Mc Dade
Measured
56 kt (64 mph) estimated gust
Reported by
Broadcast Media
Coordinates
30.287, -97.240

Wind damage was reported in the town of McDade with trees down and building damage.

Flash Flood, Williamson

When
May 25, 5:00 PM CST to 6:00 PM CST
Where
Williamson County, 2.48 mi WSW of Hutto to 3.1 mi WSW of Hutto
Cause
Heavy Rain
Reported by
CoCoRaHS
Coordinates
30.520, -97.590

Thunderstorms produced heavy rain with 6.67 inches in three and half hours that caused flash flooding. The Forest Creek Golf Club was flooded with Forest Creek Dr. closed at the clubhouse.

Hail, Wilson

When
May 25, 5:05 PM CST
Where
Wilson County, 4.22 mi E of La Vernia
Measured
0.88 in hail
Reported by
Public
Coordinates
29.350, -98.050

Tornado, Wilson

When
May 25, 5:10 PM CST to 5:14 PM CST
Where
Wilson County, 2.24 mi NW of Poth to 2.82 mi E of Floresville
Rating
EF0
Path length
1.7 mi
Path width
50 yd
Reported by
NWS Storm Survey
Coordinates
29.099, -98.130

A NWS storm survey team concluded a tornado touched down south of Floresville in Wilson County. A car port awning of a business was ripped off. A few tree limbs were also reported down. Peak winds were estimated at 70 mph.

Tornado, Fayette

When
May 25, 5:16 PM CST to 5:24 PM CST
Where
Fayette County, 1.64 mi NE of Freyburg to 1.95 mi SE of Hostyn
Rating
EF1
Path length
4.06 mi
Path width
100 yd
Reported by
NWS Storm Survey
Coordinates
29.787, -96.951

A NWS storm survey team concluded a tornado touched down just west of Swiss Alp and moved northeast for four miles. Two homes sustained substantial roof damage. Several trees were snapped at their trunks. Multiple barns sustained roof damage and a few small structures were destroyed. Peak winds were estimated at 105 mph.

Tornado, Wilson

When
May 25, 5:57 PM CST to 6:02 PM CST
Where
Wilson County, 2.66 mi W of Pandora to 1.29 mi WNW of Pandora
Rating
EF0
Path length
1.81 mi
Path width
150 yd
Reported by
NWS Storm Survey
Coordinates
29.247, -97.874

A NWS storm survey concluded a tornado touched down near Pandora just west of County Road 472. The tornado damaged crops in an open field. The tornado crossed County Road 472 and continued to the east-northeast. Several large tree limbs were snapped and a few trees uprooted. A mobile home had damage to the skirting and a tin roof of a patio cover peeled off. A metal carport was also collapsed. Another home had shingle damage. A small barn was also heavily damaged. Peak winds were estimated at 85 mph.

Flash Flood, Caldwell

When
May 25, 6:12 PM CST to 6:45 PM CST
Where
Caldwell County, 3.57 mi S of Mendoza to 1.56 mi SSE of Uhland
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
29.968, -97.679

Thunderstorms produced heavy rain that caused flash flooding closing multiple roads across the county.

Flash Flood, Bastrop

When
May 25, 6:13 PM CST to 6:35 PM CST
Where
Bastrop County, 0.91 mi SE of Bastrop to 2.75 mi ENE of Phelan
Cause
Dam / Levee Break
Property damage
$2.0 million
Reported by
Emergency Manager
Coordinates
30.110, -97.310

Thunderstorms produced heavy rain that caused flash flooding in Bastrop. A 1000 foot long earthen dam holding a small fishing pond in Bastrop State Park ruptured. In addition multiple roads were closed across the county. Damage to infrastructure likely exceeded 2 million dollars.

Flash Flood, Gonzales

When
May 25, 7:06 PM CST to 11:15 PM CST
Where
Gonzales County, 1.51 mi NNE of Pilgrim to 0.4 mi NE of Pilgrim
Cause
Heavy Rain
Reported by
Department of Highways
Coordinates
29.320, -97.510

Thunderstorms produced heavy rain that caused flash flooding closing FM 1116.

The people who died

As the offices recorded each death: direct deaths were caused by the weather itself, indirect ones by something it set in motion.

EventDateAgeSexWhereKind
Flash Flood, Williamson2015-05-2555MaleVehicle/Towed TrailerDirect
Flash Flood, Travis2015-05-2523MaleVehicle/Towed TrailerDirect

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2015Every state in 2015This day in weather historyThe tornado archive for Texas, 2015Warnings in Texas, May 2015

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 581912, 581915, 581307, 581916, 581308, 581917, 595100, 581923, 581924, 581925, 581927, 581928, 581930, 581932, 581933, 581301, 581934, 581935, 584090, 584087, 581936, 581938, 581304, 581310, 581306, 581940, 581941, 581942.